Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sridhar

Differin and Adapalene!!!!! Help! Want Knowledge!

Im a 16 yr old guy, and Ive been using Differin (0.1 % gel) for the past 2 months. My derm asked me to use one tube and then get back to him, but my that time he had left for some other country! Well, I want to know if I can continue using Differin, if there are any side effects or whatever. My family keeps asking me not to use it for they think that such things may cause cancer in the future.

Well, regarding the effect of the medicine, my skin has become wonderful after using Differin, I use it every night.

Is it safe to use? How long can I use it? cry.gif

Thanks

Share this post


Link to post
Share on other sites
Im a 16 yr old guy, and Ive been using Differin (0.1 % gel) for the past 2 months. My derm asked me to use one tube and then get back to him, but my that time he had left for some other country! Well, I want to know if I can continue using Differin, if there are any side effects or whatever. My family keeps asking me not to use it for they think that such things may cause cancer in the future.

Well, regarding the effect of the medicine, my skin has become wonderful after using Differin, I use it every night.

Is it safe to use? How long can I use it? cry.gif

Thanks

Share this post


Link to post
Share on other sites

If it works continue to use it. Also search for a new derm so that you can get the prescription for the next tube once you run out of this...

Share this post


Link to post
Share on other sites

Thanks for the replies guys.

I cant find a derm yet,and my Differin tube has already gotten over last week.

I can see myself breaking out immediately, is it safe to start out with a Benzoyl Peroxide treatment? Is Persol a prescription medicine?

Share this post


Link to post
Share on other sites

I don't know about Persol.Yes, you can start with BP.When you get the Differin again you could continue with the BP too just don't use them at the same time of day, or they will cancel each other out.I would try calling your GP and see if that Doc given your situation could call in a refill in this special circumstance.

Share this post


Link to post
Share on other sites
Im a 16 yr old guy, and Ive been using Differin (0.1 % gel) for the past 2 months. My derm asked me to use one tube and then get back to him, but my that time he had left for some other country! Well, I want to know if I can continue using Differin, if there are any side effects or whatever. My family keeps asking me not to use it for they think that such things may cause cancer in the future.

Well, regarding the effect of the medicine, my skin has become wonderful after using Differin, I use it every night.

Is it safe to use? How long can I use it? cry.gif

Thanks

Share this post


Link to post
Share on other sites

Differen was also given to me by my previous dermatologist, but a share of my experience, it only work better in my body acne not as facial treatment, differen as advised by dermatologist should not be used that long. I didn't ask why but as she continued saying using only the product when very necessary.

eusa_angel.gif

Share this post


Link to post
Share on other sites

Well, I read the product insert info in Differin, and it said that there was a increased risk of tumor growth if exposed to a lot of UV.Well, I live in India, its really sunny here, at times its about 45 degrees centigrade, and I dont use a sunscreen coz that breaks me out! So, I always use differin during the night.

Regarding the BP, can I use it during the day? Any risk involved in exposure to sun with BP on?

Sorry people, Ive got toooo many questions.......... rolleyes.gif

Share this post


Link to post
Share on other sites
Im a 16 yr old guy, and Ive been using Differin (0.1 % gel) for the past 2 months. My derm asked me to use one tube and then get back to him, but my that time he had left for some other country! Well, I want to know if I can continue using Differin, if there are any side effects or whatever. My family keeps asking me not to use it for they think that such things may cause cancer in the future.

Well, regarding the effect of the medicine, my skin has become wonderful after using Differin, I use it every night.

Is it safe to use? How long can I use it? cry.gif

Thanks

Share this post


Link to post
Share on other sites

hi sridhar,

Differen works for some but does not for others. based on your posts it looks like it works for you.

I would suggest continuing it. Now since it is always sunny in your place, use a non comedoginic sunscreen or avoid sun as much as you can. Even if you apply it only at night , your skin will remain sensitive to sun throughout the day.

Do not worry about long usage issues, it is common for ppl to use differin for years together as prescribed by doctor. It is not that you are going to use for the rest of your life, only till as long as you need it, so do not worry about skin cancer and shit like that.

The only thing it does is force skin to exfoliate faster thereby unclogging pores and reducing acne in the process. BTW skin exfoliation is a craze now and everyone , even old ppl, use such productsd these days. I do not see how it can be bad for a 16 year old...

Anyway you can always ask the derm these things in your next appt. Till then let differin help you out, since it seems to be working for you so far...

Share this post


Link to post
Share on other sites

IVE BEEN USING DEFFIRIN GEL 4 ABOUT 2 YR. KNOW AND I LOVE IT MY SKIN IS KINDA CLEAR BUT THATS MOSTLY MY FAULT FOR NOT FOWLLOWING THE DIRRECTIONS BUT IT DOSENT EVEN BURN BUT IF ITS ITCHING U KNOW ITS WORKING AND I RECOMEND A LOTION A GENTAL ONE LIKE CETIPHIL IS THE BEST CAUSE IT DOES MAKE UR SKIN DRY AND IT DOSENT CAUSE CANCER??????? lol.gif

Share this post


Link to post
Share on other sites
IVE BEEN USING DEFFIRIN GEL 4 ABOUT 2 YR. KNOW AND I LOVE IT  MY SKIN IS KINDA CLEAR BUT THATS MOSTLY MY FAULT FOR NOT FOWLLOWING THE DIRRECTIONS BUT IT DOSENT EVEN BURN BUT IF ITS ITCHING U KNOW ITS WORKING AND I RECOMEND A LOTION A GENTAL ONE LIKE CETIPHIL IS THE BEST CAUSE IT DOES MAKE UR SKIN DRY AND IT DOSENT CAUSE CANCER??????? lol.gif

Share this post


Link to post
Share on other sites

Hi Guys,

I do get slight itching now and then , especially when I break into a sweat. Well, I am planning to continue differin for a month or so, and then start out with BP. Well, what about BP? Is there anything carcinogenic there too?

Im sorry guys, but I really gotta know this cancer thing. My family is just killing me, asking me to stop these gels and creams. I gotta convince them that these things ARE necessary , and that they dont cause cancer.

They believe acne is caused by bad tummies and bad thoughts!! sheesh! help! eusa_wall.gif

Share this post


Link to post
Share on other sites

It is common in Eastern regions to think the acne is caused by diet. I have heard of a concept called body heat. Acne is caused by body heat and something that "cools" the body will curb acne.

The problem with that theory , in my opininion is, how come then acne comes only in face and not all over the body. Another problem is if we accept that theory it would be almost impossible to get a treatment for that cas very few doctors will share that belief and treat you in that concept.

Almost all doctors will deny that diet has anything to do with acne and will prescribe the usual topicals or antibiotics.

Anway why are you concerned about what your parents think, did they not pay for your derm in the first place. If they do not trust what the derm gave you why did they send you to the derm in the first place.

I do not want to be rude, I am sorry, but if they are so much concerned about side effects from acne medications they should go to a different type of doctor who can suggest diet modifications or a holistic approach sort of thing, not the usual western medications...

Now you have all the info, have a chat with your parents on what treatment they want you to have smile.gifsmile.gif

Share this post


Link to post
Share on other sites

Well unluckyguy,

I had to persuade them SOOO much to pay for the derm, anyways, Ive told them that if I dont see results with BP and Differin, I will listen to them and go to a "Homeopathy" doctor for this ( Homeopathy is a different method of medication . It was invented by a Brit when they were in India, and it is popular coz there are absolutely NO side effects

Share this post


Link to post
Share on other sites

Ok, do what you got to do.

If Homeopathy does work for you, let us know , we will hunt down a doctor in US who does that and maybe some of us will try that too smile.gif

Although the term Homeopathy does sound a bit gay

eusa_think.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×